Alert archive / Illinois / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 111, NWS Lincoln, IL

June 26, 2019Knox County, Stark County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 26, 2019, 5:58 PM CDT for Knox County, Stark County, Illinois. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2019, 5:58 PM CDT (22:58 UTC)
Expired
Jun 26, 2019, 6:45 PM CDT
In force
47 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Knox County, IL, Stark County, IL

The radar

The Quad Cities radar (KDVN), 79 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 6:33 PM CDTHAIL 0.751 Sw Toulon, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2019-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2019-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1493 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

191 
WUUS53 KILX 262258
SVRILX
ILC095-175-262345-
/O.NEW.KILX.SV.W.0111.190626T2258Z-190626T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
558 PM CDT Wed Jun 26 2019

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Western Stark County in north central Illinois...
  Northeastern Knox County in west central Illinois...

* Until 645 PM CDT.

* At 558 PM CDT, a severe thunderstorm was located over La Fayette,
  or 9 miles southwest of Kewanee, moving east at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Wyoming, Toulon, Elmira, West Jersey, La Fayette and Duncan. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4119 8974 4098 8977 4106 9011 4115 9009
      4115 8987 4120 8987
TIME...MOT...LOC 2258Z 276DEG 8KT 4112 9000 

HAIL...1.00IN
WIND...60MPH
 
$$

37
2 follow-up statements
731 
WWUS53 KILX 262321
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
621 PM CDT Wed Jun 26 2019

ILC095-175-262345-
/O.CON.KILX.SV.W.0111.000000T0000Z-190626T2345Z/
Stark-Knox-
621 PM CDT Wed Jun 26 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHWESTERN STARK AND NORTHEASTERN KNOX COUNTIES...

At 621 PM CDT, a severe thunderstorm was located over La Fayette, or
8 miles south of Kewanee, moving east at 10 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Wyoming, Toulon, West Jersey and La Fayette. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4105 9005 4115 9005 4115 8987 4114 8975
      4098 8977
TIME...MOT...LOC 2321Z 276DEG 8KT 4111 8993 

HAIL...1.50IN
WIND...60MPH
 
$$

37
299 
WWUS53 KILX 262345
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
645 PM CDT Wed Jun 26 2019

ILC095-175-262355-
/O.EXP.KILX.SV.W.0111.000000T0000Z-190626T2345Z/
Stark-Knox-
645 PM CDT Wed Jun 26 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STARK AND
NORTHEASTERN KNOX COUNTIES HAS EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.  However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm. This storm may still intensify again.

LAT...LON 4105 9005 4115 9005 4115 8987 4114 8975
      4098 8977
TIME...MOT...LOC 2345Z 276DEG 8KT 4110 8986 

$$

37

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:10 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 26, 3:10 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
310 PM CDT Wed Jun 26 2019

.SHORT TERM...(This evening through Thursday)
ISSUED AT 310 PM CDT Wed Jun 26 2019

Central Illinois remains near a weak frontal boundary draped from
Lake Erie, through northern Illinois, into the northern Plains.
This front is forecast to push north as ridging aloft amplifies
over the Plains over the upcoming day. Thunderstorms have
developed this afternoon along what appears to be an outflow
boundary from earlier convection in the mid Missouri Valley
region, roughly along the Illinois River. Outflows from these
cells should spread outward through the remainder of the afternoon
and evening, promoting additional thunderstorms. Storms should
generally be slow moving, but could be strong with hail and gusty
downburst winds due to strong instability over the region. SPC has
indicated a slight risk of severe thunderstorms from around I-72
southward, with a marginal risk to the north.

Overnight, storms should diminish steadily through the evening
with weak forcing and shear. Lows should reach the upper 60s. As
the ridge continues to amplify Thursday, expect high temperatures
increasing slightly, reaching around 90 degrees with heat index
in the mid 90s. Thunderstorm chances should be minimal, and
confined to areas north of I-74 closer to the frontal zone across
northern IL.

&&

.LONG TERM...(Thursday night through Wednesday)
ISSUED AT 310 PM CDT Wed Jun 26 2019

As the ridge builds Friday through the weekend, any lifting
mechanisms should track generally north of the central IL forecast
area, for a mainly dry forecast until Tuesday. Temperatures
should maintain above normal values in the lower 90s, with daily
afternoon heat index values generally in the upper 90s. Similarly,
warm lows in the lower 70s can be expected.

Models hint at the potential for a few stronger upper level waves
propagating through the northern U.S. next work week to suppress
the central U.S. ridge, and potentially bring precipitation back
to central IL. Coincident with this feature, temperatures would
cool slightly as well.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1205 PM CDT Wed Jun 26 2019

Primarily VFR conditions are expected the next 24 hours, although
isolated to scattered thunderstorm development is expected this
afternoon though evening. This could result in isolated MVFR
cigs/vsbys and strong gusty and variable winds. However, timing
and location of potential thunderstorms remains uncertain and
doesn't warrant more than VCTS mention at this time. Thunderstorms
should clear out by midnight. Winds SW under 12 kts this
afternoon and early evening, diminishing to around 5 kts by 03Z.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...37
LONG TERM...37
AVIATION...37
Hazardous weather outlook, Jun 26, 3:15 PM CDT, 2 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
315 PM CDT Wed Jun 26 2019

ILZ027>031-036>038-271100-
Fulton-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford-
315 PM CDT Wed Jun 26 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Isolated thunderstorms will be possible through this evening.
Severe weather is not expected: however, a few cells could produce
gusty winds and hail.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Isolated thunderstorms will be possible Thursday afternoon;
however, severe weather is not expected.

Minor flooding will continue along the Illinois River downstream
from Henry through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ040-041-047-049-050-271100-
Cass-Mason-Morgan-Schuyler-Scott-
315 PM CDT Wed Jun 26 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Widely scattered thunderstorms will continue through this
evening. A few of the storms could become severe...with damaging
wind gusts, large hail, and localized flash flooding possible.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Moderate flooding will continue along the Illinois River downstream
from Havana through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through this evening.

ILZ042>046-048-051>057-061-271100-
Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon-
Menard-Moultrie-Piatt-Sangamon-Shelby-Vermilion-
315 PM CDT Wed Jun 26 2019

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

Widely scattered thunderstorms will be possible through this
evening. A few of the storms could become severe...with damaging
wind gusts, large hail, and localized flash flooding possible.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Isolated thunderstorms will be possible Thursday afternoon;
however, severe weather is not expected.

Minor flooding will continue to subside along the Sangamon River
over the next few days...with all points expected to be below
flood stage by Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through this evening.

ILZ062-063-066>068-071>073-271100-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
315 PM CDT Wed Jun 26 2019

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Widely scattered thunderstorms will be possible through this
evening. A few of the storms could become severe...with damaging
wind gusts, large hail, and localized flash flooding possible.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Isolated thunderstorms will be possible Thursday afternoon;
however, severe weather is not expected.

Minor flooding will subside along the Wabash and Little Wabash
rivers by Friday...but will continue along portions of the
Embarras River into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through this evening.

Barnes

In the hours before

Special weather statement, Jun 26, 4:57 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Lincoln IL
457 PM CDT Wed Jun 26 2019

ILZ066-071-262245-
Clay-Effingham-
457 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR CLAY AND EFFINGHAM COUNTIES
UNTIL 545 PM CDT...

At 453 PM CDT, Doppler radar was tracking strong thunderstorms
moving into Effingham and Clay Counties Movement was northeast at 10
mph.

Isolated nickel size hail and wind gusts up to 50 mph will be
possible with these storms.

Locations impacted include...
Effingham, Flora, Altamont, Teutopolis, Louisville, Clay City,
Watson, Dieterich, Edgewood, Xenia, Bible Grove, Iola, Sailor
Springs, Ingraham, Mason, Oskaloosa, Heartville, Wendelin, Effingham
County Airport and Elliotstown.

This includes the following highways...
 Interstate 57 between mile markers 143 and 159.
 Interstate 70 between mile markers 78 and 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3861 8869 3891 8870 3891 8881 3906 8881
      3908 8879 3915 8839 3907 8836 3886 8836
      3885 8828 3878 8825 3873 8826 3873 8829
      3866 8827 3863 8830 3860 8825
TIME...MOT...LOC 2153Z 250DEG 10KT 3905 8876 3877 8903

37
Special weather statement, Jun 26, 5:25 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Lincoln IL
525 PM CDT Wed Jun 26 2019

ILZ071>073-262300-
Clay-Richland-Lawrence-
525 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAWRENCE...SOUTHERN
JASPER...RICHLAND AND SOUTHEASTERN CLAY COUNTIES UNTIL 600 PM CDT...

At 525 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Clay City to 7 miles northwest of Albion.
Movement was northeast at 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Olney, Flora, Clay City, Noble, Parkersburg, Calhoun, Sailor Springs,
Schnell, Wakefield, Wendelin, Berryville and Olney Noble Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3860 8816 3860 8841 3866 8847 3885 8829
      3885 8815 3857 8791 3857 8814
TIME...MOT...LOC 2225Z 224DEG 15KT 3870 8832 3846 8814

37
Special weather statement, Jun 26, 5:42 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Lincoln IL
542 PM CDT Wed Jun 26 2019

ILZ027-028-262330-
Knox-Stark-
542 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STARK AND
NORTHEASTERN KNOX COUNTIES UNTIL 630 PM CDT...

At 542 PM CDT, Doppler radar was tracking a strong thunderstorm over
La Fayette, or 8 miles southwest of Kewanee, moving east at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Toulon, Elmira and La Fayette.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4109 8980 4110 9010 4115 9010 4115 8987
      4123 8987 4123 8981
TIME...MOT...LOC 2242Z 262DEG 11KT 4113 9000

37

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:20 PM CDTSevere Thunderstorm WarningILXFulton, Schuyler55 min
Jun 25, 9:09 PM CDTSevere Thunderstorm WarningILXFulton, Peoria, Tazewell51 min
Jun 25, 9:42 PM CDTSevere Thunderstorm WarningILXPeoria, Tazewell, Woodford48 min
Jun 26, 4:57 PM CDTSpecial Weather StatementILXClay, Effingham48 min
Jun 26, 5:25 PM CDTSpecial Weather StatementILXRichland35 min
Jun 26, 5:31 PM CDTSevere Thunderstorm WarningILXClay29 min
Jun 26, 5:39 PM CDTSevere Thunderstorm WarningILXRichland36 min
Jun 26, 5:42 PM CDTSpecial Weather StatementILXStark48 min
Jun 26, 6:02 PM CDTSevere Thunderstorm WarningILXClay23 min
Jun 26, 6:08 PM CDTSevere Thunderstorm WarningILXCrawford, Jasper, Lawrence, Richland18 min
Jun 26, 6:18 PM CDTFlash Flood WarningILXClay, Effingham, Richland5 hr
Jun 26, 6:25 PM CDTFlash Flood WarningILXKnox, Stark5 hr
Jun 26, 6:42 PM CDTSevere Thunderstorm WarningILXKnox48 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.